MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH- AT ARTIS Q CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH- AT ARTIS Q CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848354
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported events.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that a malfunction occurred while operating the artis q ceiling system.During an interventional procedure, the user reported that no system movement was possible.The procedure was continued and completed on an alternate system.We are unaware of any impact to the state of health of the patient involved.Siemens has requested additional information in order to conduct an investigation of the reported event.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.Assessment of the log files does not indicate a system failure or malfunction and no non-conformity was identified.The investigation could not clearly clarify the cause of the error as the situation described by the customer had already been cleared up when the service technician arrived on site and could no longer be reproduced.While the actual cause of the problem could not be determined afterwards, the evaluation of the log file revealed that the so-called proximity switch of the c-arm, which is a protective function of the system that is supposed to prevent greater dangers or damage in the event of possible collisions, had been temporarily activated.In such events, movements are stopped in case of a detected collision or all further movements are switched to reduced speed.The purpose of this is to allow the user, under his supervision and control, to drive out of an accidentally activated collision zone in the opposite direction.As no defect could be detected on site, it can be assumed that the proximity switch in question was temporarily activated by a process similar to a collision (e.G.By touch).This would also explain the error message described by the customer.In this respect, the device would have functioned properly for such an unintended situation.The affected system has been checked by the local service organization and the error has not been reported again.The investigation revealed neither a system error nor any error accumulation.Therefore, no corrective action can be taken.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS Q CEILING
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH- AT
siemensstrasse 1
forchheim, germany 91301
GM  91301
MDR Report Key10514078
Report Number3004977335-2020-44030
Device Sequence Number2682914
Product Code OWB
UDI-Device Identifier04056869010021
UDI-Public04056869010021
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848354
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1